Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The parameters of a chain sequence


Author: T. S. Chihara
Journal: Proc. Amer. Math. Soc. 108 (1990), 775-780
MSC: Primary 40A15; Secondary 42C05
DOI: https://doi.org/10.1090/S0002-9939-1990-1002153-7
MathSciNet review: 1002153
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a method for constructing explicitly all parameter sequences for any chain sequence for which one parameter sequence is known. An application to orthogonal polynomials associated with birth and death processes is given.


References [Enhancements On Off] (What's this?)

  • [1] T. S. Chihara, Chain sequences and orthogonal polynomials, Trans. Amer. Math. Soc. 104 (1962), 1-16. MR 0138933 (25:2373)
  • [2] -, An introduction to orthogonal polynomials, Gordon and Breach, New York, 1978. MR 0481884 (58:1979)
  • [3] -, Spectral properties of orthogonal polynomials on unbounded sets, Trans. Amer. Math. Soc. 270 (1982), 623-639. MR 645334 (83c:42018)
  • [4] -, Orthogonal polynomials and measures with end point masses, Rocky Mountain J. Math. 15 (1985), 705-719. MR 813269 (87a:42037)
  • [5] -, Hamburger moment problems and orthogonal polynomials, Trans. Amer. Math. Soc., (to appear). MR 986686 (90b:42035)
  • [6] M. E. H. Ismail, Monotonicity of zeros of orthogonal polynomials, Proc. Conf. on $ q$-series, $ q$-Series and Partitions (edited by D. Stanton), the IMA volumes in Mathematics and its Applications, 18, Springer-Verlag, New York, 1989, pp. 177-190. MR 1019851 (90j:33009)
  • [7] L. Jacobsen and D. Masson, On the convergence of limit periodic continued fractions $ K({a_n}/1)$, where $ {a_n} \to - 1/4$, part III, Constructive Approx., (to appear).
  • [8] S. Karlin and J. McGregor, The differential equations of birth and death processes and the Stieltjes moment problem, Trans. Amer. Math. Soc. 85 (1957), 489-546. MR 0091566 (19:989d)
  • [9] E. P. Merkes, On truncation errors for continued fraction computations, SIAM J. Numer. Anal. 3 (1966), 486-496. MR 0202283 (34:2156)
  • [10] P. G. Nevai, Orthogonal polynomials, Memoirs of Amer. Math. Soc., no. 213, Providence, Rhode Island, 1979. MR 519926 (80k:42025)
  • [11] V. Ouvarov, On the connection between systems of polynomials orthogonal with respect to different distributions, Zh. Vych. Mat. i mat. Fiz. 9, 6 (1969), 1253-1262. MR 0262764 (41:7369)
  • [12] E. A. Van Doorn, Representations and bounds for zeros of orthogonal polynomials and eigenvalues of sign-symmetric tridiagonal matrices, J. Approx. Theory 51 (1987), 254-266. MR 913621 (88j:33010)
  • [13] H. S. Wall, Analytic theory of continued fractions, van Nostrand, New York, 1948. MR 0025596 (10:32d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 40A15, 42C05

Retrieve articles in all journals with MSC: 40A15, 42C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1002153-7
Keywords: Chain sequence, continued fractions, orthogonal polynomials, birth and death process
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society